Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 46, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Mar 26, 2003, 7:11 PM CST for Lafourche Parish, Louisiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2003, 7:11 PM CST (01:11 UTC)
- Expired
- Mar 26, 2003, 7:45 PM CST
- In force
- 34 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Lafourche Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 1.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 158 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
747
WUUS54 KLIX 270111
SVRNEW
LAC057-270145-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
709 PM CST WED MAR 26 2003
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAFOURCHE PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITIES OF...LAROSE...CUT OFF
* UNTIL 745 PM CST
* AT 702 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM OVER CUT OFF MOVING NORTH AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LAROSE AT 720 PM CST
DAMAGING WINDS ARE LIKELY WITH THIS STORM. THIS PARTICULAR STORM IS
EXHIBITING SOME ROTATION ALOFT. SEVERE THUNDERSTORMS CAN CAUSE
TORNADOES WITH LITTLE OR NO WARNING.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 2941 9040 2952 9048 2973 9052 2974 9036
2969 9027 2944 9024
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 3:30 PM CST, 3 hours 41 minutes earlier.
Area forecast discussion, Mar 26, 3:30 PM CST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 330 PM CST WED MAR 26 2003 IR IMAGERY SHOWED AN ANTICYCLONIC CIRCULATION OVER SOUTHWEST LOUISIANA AND COASTAL WATERS. WATER VAPOR IMAGERY REVEALED DRY AIR ENTRAINMENT ON THE BACKSIDE OVER SOUTH CENTRAL LOUISIANA TOWARD LAKE PONTCHARTRAIN. LATEST SURFACE ANALYSIS CONTINUE TO SHOW THE FRONTAL BOUNDARY FROM JUST SOUTH OF HATTIESBURG TO MCCOMB TO JUST EAST OF MORGAN CITY. IN ADDITION...A BROAD SURFACE LOW WAS LOCATED OVER NORTH CENTRAL GULF. SHORT RANGE MODELS ARE HAVING SOME PROBLEMS PLACING THE MID LAYER DRY AIR THIS FAR NORTH...HOWEVER UPPER LEVEL COOL CORE CIRCULATION IS EXPECTED TO TRACK ACROSS THE FORECAST ARE TONIGHT WITH SCATTERED SHOWERS AND A FEW THUNDERSTORMS. THE NEXT UPPER LEVEL SYSTEM WILL CONTINUE TO PLOW INTO WASHINGTON AND OREGON. SEVERAL STRONG DISTURBANCES AHEAD OF THE MAIN TROUGH WILL TRACK NORTHEAST AS THE TROUGH BECOMES A LONG WAVE TROUGH FROM THE GREAT LAKES TO TEXAS COAST FRIDAY INTO SATURDAY. SUBTROPICAL JET PULLS NORTH AS THE MAIN TROUGH APPROACHES SOUTHEAST CONUS. HOWEVER...VERTICAL VELOCITY/OMEGA INCREASES JUST TO THE EAST OF THE FORECAST AREA SATURDAY. TROUGH IS COMING IN POSITIVELY TILTED...SO WILL HOLD OFF ON SEVERE WORDING FOR NOW. THE ASSOCIATED SURFACE LOW OVER THE PLAINS CURRENTLY WILL REMAIN STATIONARY TIL THE TROUGH TRACKS EAST. THE LOW WILL TRACK NORTHEAST TOWARD THE GREAT LAKES FRIDAY DRAGGING A COLD FRONT ACROSS THE FORECAST AREA BETWEEN 03 AND 15Z SATURDAY. SIGNIFICANT COLD AIR ADVECTION BEHIND THE FRONT WITH THICKNESS VALUES FROM 1000 TO 500MB DROPPING FROM 5630 METER FRIDAY MORNING TO GENERALLY 5330 TO 5420 METERS BY SUNDAY MORNING. COASTAL WATER AND TIDAL LAKE TEMPS NEAR 70F WILL CREATE LOW LEVEL INSTABILITY ABOVE THE WATER. STRONG NORTH WINDS AND ROUGH WAVES AND SEAS CAN BE EXPECTED EARLY SATURDAY THROUGH SUNDAY. ZONAL FLOW WILL REPLACE THE LONG WAVE TROUGH SUNDAY THROUGH TUESDAY. A CLIPPER WILL TRY TO DRIVE A WEAK DISTURBANCE INTO THE MID SOUTH LATE WEDNESDAY. WILL KEEP THE FORECAST DRY SUNDAY THROUGH WEDNESDAY. HERE ARE SOME NUMBERS TO PONDER: MCB BB 052/078 055/077 055 400 BTR BB 054/079 057/079 056 400 MSY EA 058/077 058/080 058 400 GPT EA 055/077 059/077 058 400= .NEW...NONE. LA...NONE. MS...NONE. 18
Hazardous weather outlook, Mar 26, 10:30 AM CST, 8 hours 41 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-271230- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1030 AM CST WED MAR 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON ACROSS AREAS MAINLY OVER SOUTHWEST MISSISSIPPI AND SOUTHEAST LOUISIANA AS A COLD FRONT APPROACHES FROM THE NORTHWEST. A FEW OF THE THUNDERSTORMS WILL PRODUCE OCCASIONAL LIGHTNING AND BRIEF HEAVY RAINFALL. IN ADDITION...COOLER TEMPERATURES IN THE MID LAYERS OF THE ATMOSPHERE WILL BE CONDUCIVE FOR SMALL HAIL FROM A VERY FEW STRONG THUNDERSTORMS THIS AFTERNOON. THE HAIL SIZE SHOULD REMAIN BELOW THREE QUARTERS OF AN INCH IN DIAMETER OR BELOW SEVERE LIMITS. OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED THIS AFTERNOON OR TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER ROUND OF THUNDERSTORMS WILL DEVELOP WITH ANOTHER COLD FRONT MOVING THROUGH FRIDAY NIGHT INTO EARLY SATURDAY MORNING. HAZARDOUS WEATHER CONDITIONS ARE POSSIBLE FRIDAY NIGHT AS A STRONG DISTURBANCE ALOFT AND COLD FRONT MOVE INTO THE AREA. STRONG WINDS ASSOCIATED WITH THIS FRONTAL PASSAGE WILL PROMPT THE ISSUANCE OF A SMALL CRAFT ADVISORY ACROSS THE TIDAL LAKES IN LOUISIANA AND COASTAL WATERS FRIDAY THROUGH SUNDAY MORNING. HAZARDOUS WEATHER CONDITIONS ARE NOT EXPECTED THURSDAY OR SUNDAY AFTERNOON THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. 18
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 11:06 PM CST | Special Marine Warning | LIX | 114 min | |
| Mar 26, 11:06 PM CST | Special Marine Warning | LIX | 114 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.